Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 233, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2017, 4:49 PM CDT for West Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 86 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 4:49 PM CDT (21:49 UTC)
- Expired
- Apr 29, 2017, 6:15 PM CDT
- In force
- 86 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chicot County, AR, West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 159 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:10 PM CDT | TSTM WND DMG | Dermott, AR | TREES WERE BLOWN DOWN AND POWER POLES WERE BROKEN IN DERMOTT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741
WUUS54 KJAN 292149
SVRJAN
ARC017-LAC123-292315-
/O.NEW.KJAN.SV.W.0233.170429T2149Z-170429T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
449 PM CDT SAT APR 29 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Chicot County in southeastern Arkansas...
West Carroll Parish in northeastern Louisiana...
* Until 615 PM CDT
* At 449 PM CDT, severe thunderstorms were located along a line
extending from near Ladelle, to near Parkdale, to near Jones, to
near Bastrop, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Dermott around 505 PM CDT.
Lake Village and Mcmillan Corner around 510 PM CDT.
Chicot Junction around 520 PM CDT.
Eudora around 535 PM CDT.
Other locations impacted by these severe thunderstorms include
Kilbourne, Pioneer and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 9157 3298 9144 3356 9145 3352 9132
3355 9123 3343 9120 3344 9119 3350 9117
3349 9117 3339 9119 3345 9106 3333 9114
3324 9110 3327 9104 3314 9109 3313 9120
3304 9113 3300 9126 3270 9138 3267 9163
TIME...MOT...LOC 2149Z 230DEG 54KT 3339 9174 3317 9159 3293 9166 3272
9190
HAIL...0.88IN
WIND...60MPH
$$
194 follow-up statements
657
WWUS54 KJAN 292220
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
520 PM CDT SAT APR 29 2017
ARC017-LAC123-292315-
/O.CON.KJAN.SV.W.0233.000000T0000Z-170429T2315Z/
Chicot AR-West Carroll LA-
520 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CHICOT COUNTY IN SOUTHEASTERN ARKANSAS AND WEST CARROLL
PARISHES...
At 519 PM CDT, severe thunderstorms were located along a line
extending from near Dermott to 6 miles southeast of Montrose to 9
miles north of Oak Grove to near Goodwill, moving north at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Dermott around 525 PM CDT.
Eudora and Mcmillan Corner around 530 PM CDT.
Chicot Junction around 540 PM CDT.
Lake Village around 545 PM CDT.
Other locations impacted by these severe thunderstorms include
Kilbourne, Pioneer and Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 9157 3298 9144 3356 9145 3352 9132
3355 9123 3343 9120 3344 9119 3350 9117
3349 9117 3339 9119 3345 9106 3333 9114
3324 9110 3327 9104 3314 9109 3313 9120
3304 9113 3300 9126 3270 9138 3267 9163
TIME...MOT...LOC 2219Z 198DEG 48KT 3353 9140 3325 9139 3299 9143 3286
9158
HAIL...0.75IN
WIND...60MPH
$$
19749
WWUS54 KJAN 292251
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
551 PM CDT SAT APR 29 2017
ARC017-LAC123-292315-
/O.CON.KJAN.SV.W.0233.000000T0000Z-170429T2315Z/
Chicot AR-West Carroll LA-
551 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CHICOT COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHERN WEST CARROLL
PARISHES...
At 550 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Mcmillan Corner to near Chicot
Junction to 7 miles north of Oak Grove, moving north at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Lake Village around 600 PM CDT.
Mcmillan Corner around 605 PM CDT.
Eudora around 610 PM CDT.
Other locations impacted by these severe thunderstorms include
Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3285 9157 3298 9144 3356 9145 3352 9132
3355 9123 3343 9120 3344 9119 3350 9117
3349 9117 3339 9119 3345 9106 3333 9114
3324 9110 3327 9104 3314 9109 3313 9120
3304 9113 3300 9126 3282 9133 3281 9158
TIME...MOT...LOC 2250Z 201DEG 36KT 3343 9121 3323 9129 3296 9135
HAIL...0.75IN
WIND...60MPH
$$
19139
WWUS54 KJAN 292300
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
600 PM CDT SAT APR 29 2017
LAC123-292310-
/O.CAN.KJAN.SV.W.0233.000000T0000Z-170429T2315Z/
West Carroll LA-
600 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WEST CARROLL PARISH
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3303 9141 3352 9132 3355 9123 3343 9120
3344 9119 3350 9117 3349 9117 3339 9119
3345 9106 3333 9114 3324 9110 3327 9104
3314 9109 3313 9120 3304 9113 3303 9125
TIME...MOT...LOC 2300Z 203DEG 21KT 3344 9120 3325 9121 3307 9131
$$
ARC017-292315-
/O.CON.KJAN.SV.W.0233.000000T0000Z-170429T2315Z/
Chicot AR-
600 PM CDT SAT APR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CHICOT COUNTY...
At 600 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Mcmillan Corner to near Chicot
Junction to near Eudora, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Lake Village around 605 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3303 9141 3352 9132 3355 9123 3343 9120
3344 9119 3350 9117 3349 9117 3339 9119
3345 9106 3333 9114 3324 9110 3327 9104
3314 9109 3313 9120 3304 9113 3303 9125
TIME...MOT...LOC 2300Z 203DEG 21KT 3344 9120 3325 9121 3307 9131
HAIL...0.75IN
WIND...60MPH
$$
19035
WWUS54 KJAN 292309
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
609 PM CDT SAT APR 29 2017
ARC017-292318-
/O.EXP.KJAN.SV.W.0233.000000T0000Z-170429T2315Z/
Chicot AR-
609 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR CHICOT COUNTY WILL EXPIRE AT
615 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
LAT...LON 3303 9141 3352 9132 3355 9123 3343 9120
3344 9119 3350 9117 3349 9117 3339 9119
3345 9106 3333 9114 3324 9110 3327 9104
3314 9109 3313 9120 3304 9113 3303 9125
TIME...MOT...LOC 2308Z 243DEG 22KT 3343 9112 3324 9113 3309 9124
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:39 PM CDT, 10 minutes earlier.
Area forecast discussion, Apr 29, 4:39 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
439 PM CDT Sat Apr 29 2017
...SEVERE WEATHER AND FLOODING POSSIBLE THIS WEEKEND...
.DISCUSSION...
Today through tonight....
Temperatures continue to be well above their average late April
averages this afternoon noon as warm, moist tropical air continues
to filter into the region. Southerly winds have remained strong and
gusty throughout the day as surface pressure gradients have remained
tight ahead of an approaching deep upper level low that has begun to
make its trek across the Plains.
An upper level shortwave rotating around the southeastern periphery
of the aforementioned deep upper low, has resulted in the
development of some severe thunderstorms over north central
Louisiana. Convective thunderstorms associated with this disturbance
will continue to move NE towards the ArkLaMiss. With an unstable
airmass in place over the region, coupled with ample amounts of deep
layer shear, these storms could maintain their intensity and more
storms could form as the disturbance approaches the region. Even
though latest high res guidance keeps these storms west of most of
the JAN CWA, the best chances of storms will exist in eastern
Louisiana and SE Arkansas. Main threats with storms this
afternoon and evening will be hail and wind. A tornado can't be
ruled out.
Non thunderstorm winds will remain high through at least midnight as
the tight gradient remains over the region, even tightening a bit
over the westernmost counties and parishes. The wind advisory
will be extended through 1AM to account for these strong southerly
winds.
During the early morning hours, the attention will begin to center
on an approaching linear convective system associated with the deep
upper low as it begins to eject northward. Although all modes of
severe weather will be possible as this line of storms begins to
progress through the region, severe winds and flash flooding look to
be the most significant threats. Forecast soundings depict near
and above record PW's and substantial amounts of elevated
instability as this system advances. This should lead to intense
convective showers and storms producing high rates of rainfall as
the line advances across the region resulting in flash flooding
and even river/stream flooding as water levels could quickly rise.
A Flash Flood Watch has been issued beginning at 4AM Sunday
morning. The threats associated with this line of storms will
slowly move eastward throughout the day tomorrow./JPM3/
Sunday through next week...
A rather complex forecast continues to unfold this weekend. Gusty
southerly winds continue to pump anomalous moisture into the region.
Strong moisture transport will lead to record precipitable water
values for this time of year around 2.1-2.3 inches during the day
Sunday across the region. Ample instability will be present in the
atmosphere given such warm conditions in place. All of this will
combine with our next approaching weather system to bring the
potential for flooding and severe weather on Sunday. The overall
synoptic pattern depicts a large upper trough swinging east across
the Southern Plains today and Sunday. As this does, a surface low
will develop and intensify and track northeast across the mid-
Mississippi Valley region. As this occurs a squall line looks to be
on our doorstep in my western counties and parishes by daybreak
Sunday(if not a little before). This line will progress east across
the region through the day, exiting the eastern part of the state
during the evening ahead of a cold front.
The primary concern with this weather system will be torrential
downpours and resultant flooding. Models continue to show widespread
2 to 3 inches of rain in our soupy, tropical airmass. However, given
the efficient nature of this rainfall, despite some of the more
progressive nature of the linear complex, there is potential for
some spots to receive multiple rounds of rain and some localized
higher amounts of 4 to 6 inches. Hi-res model guidance shows
additional storm development ahead of the front across areas east of
I-55, which could mean a few rounds of storms for these areas. Flash
flooding issues, as well as river flooding issues, are possible
during the day tomorrow. Given this, have continued to mention an
elevated risk in the HWO and graphics and a Flash Flood Watch has
been issued for the entire area. Locations along and west of I-55
have an earlier start to the watch given the timing of the expected
line. The eastern area is delayed into the mid morning but given that
hi-res guidance suggests storms will linger into the evening, the
ending time lasts til midnight.
The other concern with this system will be from severe weather.
Given plenty of wind energy in the atmosphere, wind shear is ample
for organized storms as well as tornadoes and damaging winds.
Vertical totals will be around 27-30C which will suggest hail as a
threat as well. Any storm that can take on more of a northeast
motion will also have some potential for mesovortex tornadoes but
otherwise the angle of the 0-3km shear vectors isn't optimal for
such tornadoes. Think the main concern will be from damaging winds
but given the low LCLs and ample shear, tornadoes will also be
possible. As the line moves through, the threat will diminish from
west to east during the day.
The upper low will pull off to the north on Monday, leaving the
region dry and cooler. Highs on Monday will be in the 70s areawide
under broad troughing. Dry, but warmer, weather will continue on
Tuesday before another round of rain and storms enters the area
Wednesday through the rest of the week. This next round of weather
will also hold potential for not just severe storms but also flash
flooding, especially given already saturated grounds. Near 2 inch PW
airmass looks to return, to at least southern locales per the GFS.
It is interesting to note that the GFS hints at the possibility of a
coastal complex for this system which will likely have an impact on
how much moisture and rain impacts out region. The upper trough will
cut off and spin over our area as an upper low. This will spin
across our region through the end of the week, bringing at least
some kind of chance for wraparound moisture and rain to the region.
The good news with this scenario is that it should eliminate 90s
from our temperature forecast for the rest of the week and pleasant,
cooler temperatures should occur in the latter parts of the week.
/28/
&&
.AVIATION...
18Z TAF discussion:
Strong southerly winds will be the main hazard today. Sustained
winds have already increased to over 20Kts at also every TAF site
with gusts of 30+ recorded at some. Winds will continue to
increase over the next few hours. TS will develop in the vicinity
of the western most sites this afternoon as a shortwave approach
the region from the south. CIGs will lower to MVFR levels tonight
as winds remain strong and gusty from the south. A line of storms
will begin to approach the region from the west late in the period
and TSRA will begin to prevail.
&&
.HYDROLOGY...
Widespread two to three inches of rain is expected to occur
Sunday. This will cause some rise of area rivers. If heavy enough
rain occurs over a river basin, this could lead to a sharp rise in
some rivers. Localized four to six inches of rain will be
possible. If this occurs, this could lead to some minor to
moderate flooding on area river basins, such as the Pearl and the
Big Black and possibly the Pascagoula. Additional rainfall later
in the week will only exacerbate flooding and river flooding
issues. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 77 51 76 / 46 99 35 1
Meridian 71 82 54 77 / 18 91 89 1
Vicksburg 71 75 52 77 / 91 100 12 1
Hattiesburg 72 80 54 79 / 19 91 89 1
Natchez 71 73 50 77 / 91 100 14 1
Greenville 71 73 52 75 / 95 100 12 1
Greenwood 72 75 52 74 / 70 100 23 1
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ028>033-037>039-
043>046-048>052-054>058-061>066-072>074.
Flash Flood Watch from Sunday morning through Sunday evening for
MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-
072>074.
Wind Advisory until 1 AM CDT Sunday for MSZ018-019-025>027-
034>036-040>042-047-053-059-060.
Flash Flood Watch from 4 AM CDT Sunday through Sunday evening
for MSZ018-019-025>029-032-034>037-040>043-047>049-053>055-
059>063.
LA...Wind Advisory until 1 AM CDT Sunday for LAZ007>009-015-016-
023>026.
Flash Flood Watch from 4 AM CDT Sunday through Sunday evening
for LAZ007>009-015-016-023>026.
AR...Wind Advisory until 1 AM CDT Sunday for ARZ074-075.
Flash Flood Watch from 4 AM CDT Sunday through Sunday evening
for ARZ074-075.
&&
JPM3/28Hazardous weather outlook, Apr 29, 1:08 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 108 PM CDT Sat Apr 29 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-053-059-060-301815- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Warren- Claiborne-Jefferson-Adams- 108 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...remainder of today Strong to severe thunderstorms capable of producing hail and damaging winds will be possible this afternoon and evening. Strong and gusty winds will develop across the area today, with the strongest winds expected through northeast Louisiana, far southeast Arkansas, and the Delta region of Mississippi where gusts from 40 to 45 mph will be possible. A wind advisory is in effect for the entire area. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms bringing torrential rainfall and severe weather is expected to move through the region on Sunday. Areas of flooding are likely due to the potential for rainfall of 2 to 3 inches over a relatively short period of time. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging wind gusts, and a few tornadoes will also be possible with the thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through Sunday. MSZ029>033-037>039-044>046-050>052-056>058-064>066-072>074-301815- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith-Jasper-Clarke- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 108 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...The rest of Today and Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...remainder of today Strong and gusty winds will develop across the area today, with wind gusts of 35 to 45 mph possible. A wind advisory is in effect for the entire area. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms bringing torrential rainfall and severe weather is expected to move through the region on Sunday. Areas of flooding are likely due to the potential for rainfall of 2 to 3 inches over a relatively short period of time. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging wind gusts, and a few tornadoes will also be possible with the thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. MSZ026>028-036-042-043-048-049-054-055-061>063-301815- Grenada-Carroll-Montgomery-Holmes-Yazoo-Madison MS-Hinds-Rankin- Copiah-Simpson-Franklin MS-Lincoln-Lawrence- 108 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...The rest of Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...remainder of today Strong to severe thunderstorms capable of producing hail and damaging winds will be possible this afternoon and evening. Strong and gusty winds will develop across the area today, with the strongest winds expected through northeast Louisiana, far southeast Arkansas, and the Delta region of Mississippi where gusts from 40 to 45 mph will be possible. A wind advisory is in effect for the entire area. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of thunderstorms bringing torrential rainfall and severe weather is expected to move through the region on Sunday. Areas of flooding are likely due to the potential for rainfall of 2 to 3 inches over a relatively short period of time. Some areas could see as much as 4 to 6 inches of rain. Hail, damaging wind gusts, and a few tornadoes will also be possible with the thunderstorms. (www.weather.gov/images/jan/graphicast/image3.png) (www.weather.gov/images/jan/graphicast/image4.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of today through Sunday night. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 29, 2:17 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 2 E DERMOTT 33.53N 91.41W
04/29/2017 CHICOT AR EMERGENCY MNGR
TREES DOWN ALONG HWY 165 FROM
NON-THUNDERSTORM WINDS.
&&
TWLocal storm report, Apr 29, 2:40 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM NON-TSTM WND DMG GREENVILLE 33.39N 91.05W
04/29/2017 WASHINGTON MS NWS EMPLOYEE
LARGE SECTION OF TREE BLOWN ONTO AN OFFICE
BUILDING CAUSING SOME ROOF DAMAGE.
&&
TWLocal storm report, Apr 29, 4:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG CROSSETT 33.13N 91.96W
04/29/2017 ASHLEY AR LAW ENFORCEMENT
MULTIPLE TREES DOWN WITHIN THE CROSSETT CITY
LIMITS.
&&
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:50 AM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 28 hr |
| Apr 29, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 85 min |
| Apr 29, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.